MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-1T180
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found that the water tightness was lost due to a pinhole on the bending section cover, objective lens was shaved, light guide lens was shaved, adhesive on bending section cover had wear, insulation resistance value at distal end did not meet the standard value due to the burn on the plastic distal end cover, insulation resistance value did not meet the standard value due to the pinhole on bending section cover, and the electrical connector had a stain.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the bronchovideoscope distal end scope had burning.The customer suspected that the burning came from an electrosurgery unit which was used during the previous case.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely distal end was burnt it is likely when the user was performing high-frequency cauterization they came in contact with mucosa and did not push an endo therapy accessory out to the visible position of the green marking in sheath of the accessory and electrified without contacting electrode of an endo therapy accessory with mucosa.As a result, the distal end was burnt.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): -operation manual chapter 4.3 "using endotherapy accessories" ¿ "always confirm that the tissue is an appropriate distance away from the distal end of the endoscope.If high-frequency cauterization is performed when the distal end of the endoscope contacts the tissue, patient injury, burns, bleeding, perforation, and equipment damage may occur".-2.Ifu provides the following warnings for use of laser cauterization.¿ "to avoid patient injury, burns, bleeding, perforation, and/or damage to the endoscope, never emit laser radiation before confirming that an appropriate distance between the target and the endoscope¿s distal end is maintained and the tip of the laser probe is surely in the correct position in the endoscopic image".-3.Ifu provides the following warnings for use of apc.¿ "make sure that the distal end of the apc probe always lies more than 10 mm from the endoscope¿s distal end (see figure 4.9).The protrusion by 10 mm or more can be identified when the first black ring on the apc probe¿s distal end is visible in the endoscopic image.Otherwise, the treated region cannot be irradiated correctly, and the endoscope may be damaged.Using a damaged endoscope may cause patient injury".Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18377913
Report Number9610595-2023-20000
Device Sequence Number7713232
Product Code EOQ
UDI-Device Identifier04953170308215
UDI-Public04953170308215
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-190 EVIS EXERA III XENON LIGHT SOURCE.; CV-190 EVIS EXERA III VIDEO SYSTEM CENTER.
Patient SexUnknown